Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A short proof for the stability theorem
for positive semigroups on $L_p(\mu)$

Author: Lutz Weis
Journal: Proc. Amer. Math. Soc. 126 (1998), 3253-3256
MSC (1991): Primary 47D06
MathSciNet review: 1469440
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short proof showing that the growth bound of a positive semigroup on $L_p(\mu)$ equals the spectral bound of its generator. It is based on a new boundedness theorem for positive convolution operators on $L_p(L_q)$. We also give a counterexample, showing that Gearhart's result does not extend from Hilbert spaces to $L_p(\mu)$-spaces.

References [Enhancements On Off] (What's this?)

  • [1] W. Arendt, Spectrum and growth of positive semigroups, in Evolution Equations (G. Ferreyra, G. R. Goldstein and F. Neubrander, eds.), Lecture Notes in Pure and Applied Math., vol. 168, Marcel Dekker, 1994. MR 95m:47062
  • [2] J. Bergh and J. Löfström, Interpolation Spaces, Springer Verlag, 1976. MR 58:2349
  • [3] Ph. Clement, H. J. A. M. Heijmans, et al., One Parameter Semigroups, North-Holland, 1987. MR 89b:47058
  • [4] J. Lindenstrauß and L. Tzafriri, Classical Banach Spaces, Vol. II, Springer Verlag, 1979. MR 81c:46001
  • [5] Y. Latushkin and S. J. Montgomery-Smith, Evolutionary semigroups and Lyapunov theorems in Banach spaces, Journal of Functional Analysis 127 (1995), 173-197. MR 96k:47072
  • [6] S. J. Montgomery-Smith, Stability and dichotomy of positive semigroups on $L_p$, Proc. Amer. Math. Soc. 124 (1996), 2433-2437. MR 96j:47037
  • [7] R. Nagel (ed.), One Parameter Semigroups of Positive Operators, Springer Verlag, 1986. MR 88i:47022
  • [8] J. van Neerven, The Asymptotic Behavior of a Semigroup of Linear Operators, Birkhäuser Verlag, Basel, Boston, Berlin, 1996. MR 98d:47001
  • [9] L. Weis, The stability of positive semigroups on $L_p$ spaces, Proc. Amer. Math. Soc. 123 (1995), 3089-3094. MR 95m:47074

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D06

Retrieve articles in all journals with MSC (1991): 47D06

Additional Information

Lutz Weis
Affiliation: Universität Karlsruhe, Mathematisches Institut I, Postfach 69 80, Englerstrasse 2, 76128 Karlsruhe, Germany

Keywords: Stability of semigroups, positive operators
Received by editor(s): July 22, 1996
Received by editor(s) in revised form: March 12, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society